Covering a symmetric poset by symmetric chains

Abstract

We prove a min-max result on special partially ordered sets, a conjecture of András Frank. As corollaries we deduce Dilworth's theorem and the well-known min-max formula for the minimum size edge cover of a graph.

This is a preview of subscription content, access via your institution.

References

  1. [1]

    C. Berge: Sur le couplage maximum d'un graphe,Comptes Rentus Hebdomadaires des Séances de l'Académie des Sciences [Paris],247 (1958) 258–259.

    Google Scholar 

  2. [2]

    R. P. Dilworth: A decomposition theorem for partially ordered sets,Annals of Mathematics,51 (1950) 161–166.

    Google Scholar 

  3. [3]

    J. Edmonds: Paths, tress, and flowers,Canadian Journal of Mathematics,17 (1965) 449–467.

    Google Scholar 

  4. [4]

    A. Frank: personal communication

  5. [5]

    T. Gallai: Neuer Beweis eines Tutte'schen Satzes,A Magyar Tudományos Akadémia Matematikai Kutató Intézetének Közleményei,8 (1963) 373–395.

    Google Scholar 

  6. [6]

    T. Gallai: Maximale Systeme unabhängiger Kanten,A Magyar Tudományos Akadémia Matematikai Kutató Intézetének Közleményei,9 (1964) 401–413.

    Google Scholar 

Download references

Author information

Affiliations

Authors

Additional information

Research supported by the Netherlands Organization for Scientific Research (NWO)

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Fleiner, T. Covering a symmetric poset by symmetric chains. Combinatorica 17, 339–344 (1997). https://doi.org/10.1007/BF01215916

Download citation

Keywords

  • Minimum Size
  • Edge Cover
  • Size Edge
  • Symmetric Chain
  • Minimum Size Edge